Alert archive / Indiana / Frost Advisories in 2015
Frost Advisory 2, NWS Northern Indiana
NWS Northern Indiana issued this frost advisory at Apr 28, 2015, 2:53 PM EDT for Elkhart County, Marshall County, Starke County, Indiana; Cass County, Michigan. It took effect at Apr 29, 2015, 1:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2015, 2:53 PM EDT (18:53 UTC)
- In effect from
- Apr 29, 2015, 1:00 AM EDT
- Expired
- Apr 29, 2015, 8:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Northern Indiana
Counties Elkhart County, IN, Marshall County, IN, Starke County, IN, Cass County, MI
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.9 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
934 WWUS73 KIWX 281853 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 253 PM EDT TUE APR 28 2015 INZ003>005-012-014-MIZ077-078-290300- /O.NEW.KIWX.FR.Y.0002.150429T0500Z-150429T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-MARSHALL-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...KNOX...NORTH JUDSON...BASS LAKE...PLYMOUTH...BREMEN... CULVER...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...MARCELLUS 253 PM EDT TUE APR 28 2015 /153 PM CDT TUE APR 28 2015/ ...FROST ADVISORY IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM CDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM CDT/ WEDNESDAY. HAZARDOUS WEATHER... * TEMPERATURES WILL DROP INTO THE LOWER 30S OVERNIGHT. * FROST FORMATION IS LIKELY AS SKIES CLEAR AND WINDS BECOME CALM. IMPACTS... * SENSITIVE VEGETATION WILL LIKELY BE KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
374 WWUS73 KIWX 290051 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 851 PM EDT TUE APR 28 2015 INZ003>005-012-014-MIZ077-078-290900- /O.CON.KIWX.FR.Y.0002.150429T0500Z-150429T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-MARSHALL-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...KNOX...NORTH JUDSON...BASS LAKE...PLYMOUTH...BREMEN... CULVER...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...MARCELLUS 851 PM EDT TUE APR 28 2015 /751 PM CDT TUE APR 28 2015/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM CDT/ WEDNESDAY... HAZARDOUS WEATHER... * TEMPERATURES WILL DROP INTO THE LOWER 30S OVERNIGHT. * FROST FORMATION IS LIKELY AS SKIES CLEAR AND WINDS BECOME CALM. IMPACTS... * SENSITIVE VEGETATION WILL LIKELY BE KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
945 WWUS73 KIWX 290837 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 437 AM EDT WED APR 29 2015 INZ003>005-012-014-MIZ077-078-291200- /O.CON.KIWX.FR.Y.0002.000000T0000Z-150429T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-MARSHALL-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...KNOX...NORTH JUDSON...BASS LAKE...PLYMOUTH...BREMEN... CULVER...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...MARCELLUS 437 AM EDT WED APR 29 2015 /337 AM CDT WED APR 29 2015/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... HAZARDOUS WEATHER... * TEMPERATURES EARLY THIS MORNING UNTIL AROUND 8 AM WILL BE THE THE LOWER TO MIDDLE 30S. * AREAS OF FROST IS EXPECTED ACROSS FAR SOUTHWEST LOWER MICHIGAN INTO NORTHWEST INDIANA UNDER CLEAR SKIES AND WITH CALM WINDS. IMPACTS... * SENSITIVE VEGETATION WILL LIKELY BE KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
919 WWUS73 KIWX 290847 CCA NPWIWX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 443 AM EDT WED APR 29 2015 INZ003>005-012-014-MIZ077-078-291200- /O.COR.KIWX.FR.Y.0002.000000T0000Z-150429T1200Z/ LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-MARSHALL-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...KNOX...NORTH JUDSON...BASS LAKE...PLYMOUTH...BREMEN... CULVER...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN... DOWAGIAC...CASSOPOLIS...MARCELLUS 443 AM EDT WED APR 29 2015 /343 AM CDT WED APR 29 2015/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... HAZARDOUS WEATHER... * TEMPERATURES EARLY THIS MORNING UNTIL AROUND 8 AM EDT...7 AM CDT WILL BE IN THE LOWER TO MIDDLE 30S. * AREAS OF FROST ARE EXPECTED ACROSS FAR SOUTHWEST LOWER MICHIGAN INTO NORTHWEST INDIANA UNDER CLEAR SKIES AND WITH CALM WINDS. IMPACTS... * SENSITIVE VEGETATION WILL LIKELY BE KILLED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at Apr 28, 2:52 PM EDT, 1 minute earlier.
Area forecast discussion, Apr 28, 2:52 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
252 PM EDT TUE APR 28 2015
.SYNOPSIS...
ISSUED AT 218 AM EDT TUE APR 28 2015
CLEAR SKIES AND LIGHT WINDS WILL SET THE STAGE FOR FROST AGAIN ACROSS
PARTS OF THE REGION WEDNESDAY MORNING WITH LOWS RANGING FROM THE
LOWER 30S NORTHWEST TO LOWER 40S SOUTHEAST. HIGHS ON WEDNESDAY
WILL RANGE IN THE LOWER TO MIDDLE 60S.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 249 PM EDT TUE APR 28 2015
SFC RIDGE ACRS THE LAKES/WRN OH VALLEY WILL GIVE WAY TO INCOMING NRN
STREAM SW AMPLIFYING SWD OUT OF WRN ONTARIO THIS PD. ONE MORE COLD
NIGHT TO CONTEND W/TONIGHT ESP NW ZONES WHERE CLR SKIES HOLD
LONGEST.
WILL HOLD W/LOW CHC POP MENTION LT WED AFTN YET GENERALLY DISCOUNT
PCPN PRODUCING MODEL SOLUTIONS AS A WHOLE GIVEN DRYNESS NOTED
UPSTREAM IN 12Z RAOBS. HWVR POPS GRADIENT GENERALLY ALIGNED
W/SPRINKLE POTENTIAL FAR NE. OTRWS TEMPS TRICKY GIVEN INCREASING
CLDS XPCD TO DVLP AHD OF APCHG UPR WAVE. WEAK LL THERMAL RIDGING AHD
OF THIS FTR ALG W/AT LEAST PARTIAL MORNING INSOLATION AND SOMEWHAT
WARMER START FOR MOST AND SHLD YIELD TEMPS SIMILAR TO THIS AFTN.
&&
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 249 PM EDT TUE APR 28 2015
COOL AND BENIGN WEATHER WILL CONTINUE THROUGH THE END OF THE WEEK
GIVEN PERSISTENT NORTHERLY FLOW UPSTREAM OF NEGATIVE HEIGHT ANOMALY
OFF THE NORTHEAST COAST. A MODEST SHORTWAVE WILL DROP SOUTH ACROSS
THE REGION WEDNESDAY NIGHT INTO THURSDAY AND MAY TOUCH OFF A FEW
LIGHT SHOWERS. WE ARE INITIALLY IN THE FAVORED LEFT EXIT REGION OF
ASSOCIATED UPPER LEVEL JET WEDNESDAY EVENING BUT THAT CHANGES
OVERNIGHT AND INTO THURSDAY AS THE JETS DIVES SOUTH. GIVEN THIS AND
WESTWARD DISPLACEMENT OF CVA BULLSEYE IN AN ENVIRONMENT OF GENERALLY
LACKLUSTER MOISTURE...FEEL THAT CHANCE POPS ARE STILL MOST
APPROPRIATE. DO ANTICIPATE SOME SCT SHOWERS BUT COVERAGE AND QPF
AMOUNTS WILL BE LIMITED. TEMPS WILL REMAIN ON THE COOL SIDE OF CLIMO
WITH 850MB TEMPS HOVERING AROUND 0C. SOME CONCERN FOR FROST THURSDAY
NIGHT AS CLOUDS SCATTER IN THE WAKE OF EXITING WAVE.
HOWEVER...APPEARS TO BE ENOUGH GRADIENT WIND WITH THERMAL PROFILES
JUST WARM ENOUGH TO PREVENT WIDESPREAD THREAT.
HINTS OF A PATTERN CHANGE SHOWING UP FOR NEXT WEEK AS FLOW BECOMES
MORE ZONAL AND FOCUSED ALONG THE US/CANADA BORDER. THIS ALLOWS
WARMER AND (RELATIVELY) MORE HUMID AIRMASS TO INFILTRATE OUR AREA.
MODELS ALSO SUGGEST A FEW SHORTWAVES MAY RIPPLE THROUGH THE REGION
WITH SHOWERS AND THUNDERSTORMS POSSIBLE ALONG THE ASSOCIATED FRONTAL
BOUNDARIES. STILL A LOT OF DISAGREEMENT ON TIMING AND EVOLUTION SO
WILL JUST HOLD WITH MID RANGE CHANCE POPS FOR DAYS 6-7 UNTIL MODELS
HAVE A BETTER HANDLE ON EVOLVING PATTERN.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 113 PM EDT TUE APR 28 2015
SFC RIDGING WILL CONT TO RETREAT INADV OF SW TROUGH AMPLIFYING SWD
OUT OF WRN ONTARIO. CLR SKIES THIS EVENING WILL GIVE WAY TO VFR
CIGS BY LT MORNING WED. WIND THROUGH THE PD XPCD TO REMAIN LIGHT
AND VARIABLE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FROST ADVISORY FROM 1 AM EDT /MIDNIGHT CDT/ TO 8 AM EDT /7 AM
CDT/ WEDNESDAY FOR INZ003>005-012-014.
MI...FROST ADVISORY FROM 1 AM TO 8 AM EDT WEDNESDAY FOR MIZ077-078.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...JT/SKIPPER
SHORT TERM...T
LONG TERM...AGD
AVIATION...T
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Apr 28, 5:10 AM EDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 510 AM EDT TUE APR 28 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-290915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 510 AM EDT TUE APR 28 2015 /410 AM CDT TUE APR 28 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-290915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 510 AM EDT TUE APR 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Frost Advisories in Indiana, 2015Frost Advisories in Michigan, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.